Thunderstorm Wind, Marion
- When
- April 11, 6:15 PM EST
- Where
- Marion County, Barrackville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.500, -80.170
The public reported trees and power lines down.
Weak cold front passage spawned widely scattered showers and thunderstorms across the region on April 11th. With rather weak instability and forcing for ascent, most storms did not pose problems.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Weak cold front passage spawned widely scattered showers and thunderstorms across the region on April 11th. With rather weak instability and forcing for ascent, most storms did not pose problems.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 11, 4:19 PM EST, 1 hour 56 minutes earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 519 PM EDT Tue Apr 11 2017 .SYNOPSIS... Scattered showers and a few rumbles of thunder are expected this evening with a weak cold front. && .NEAR TERM /THROUGH WEDNESDAY/... Early eve update changes included adjustments to POPs and weather based on the latest radar and high res model trends. Showers, with a few thunderstorms well south of I 70, continue to develop in advance of a weak front plowing across Ohio. Instability and weak forcing for ascent on the limiting convection factors; hence, this passage will not be problematic and showers will diminish as the night, and the front progress. Cloud cover will decrease after daybreak Wednesday via dry advection and subsidence. No change was made to the Wednesday high temperature forecast about 5 to 10 degrees cooler than todays readings. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... High pressure will support dry conditions and seasonably warm temperature for the latter half of the week. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... The primary weather maker for the weekend will be a low pressure system tracking from the Plains into eastern Canada. There is still quite a bit of uncertainty as to how much precipitation can be expected with the warm front moving through Friday night and Saturday, although there is reasonable model consensus that Saturday night should be dry. Consensus is that the systems cold front will cross later Sunday. Likely POPs were maintained for that eventuality. High pressure is then projected to return dry weather for Monday and Tuesday. Above average temperatures is forecast to moderate back toward the calculated normals for the start of the new work- week. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... Restriction potential, primarily MVFR, with showers can be expected tonight with the crossing frontal boundary. Improvement to VFR with WNW sfc wind can be expected as Wednesday progresses. Outlook... Restrictions are likely with weekend low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. && 15
Hazardous Weather Outlook National Weather Service Pittsburgh PA 419 AM EDT Tue Apr 11 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-120830- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 419 AM EDT Tue Apr 11 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Pittsburgh PA
643 PM EDT TUE APR 11 2017
WVZ012-021-509>511-112315-
Ridges of Eastern Monongalia and Northwestern
Preston-Marion-Monongalia-Wetzel-Preston-
643 PM EDT TUE APR 11 2017
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
SOUTHEASTERN MONONGALIA...NORTHWESTERN PRESTON AND MARION COUNTIES...
At 642 PM EDT, a strong thunderstorm was located near Mannington,
moving east at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Morgantown... Fairmont...
Westover... Kingwood...
Mannington... Pleasant Valley...
Winfield... Barrackville...
Monongah... Granville...
Brookhaven... Rivesville...
This includes the following highways...
Interstate 68 in West Virginia between mile markers 1 and 8, and
between mile markers 11 and 19.
Interstate 79 in West Virginia between mile markers 130 and 153.
LAT...LON 3944 8028 3947 8047 3955 8049 3969 7970
3944 7964 3943 7965 3941 7989 3943 7989
3945 7994 3940 8004 3939 8009 3941 8011
3940 8012 3939 8020
TIME...MOT...LOC 2242Z 260DEG 41KT 3948 8037
07The Pittsburgh radar (KPBZ), 115 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
The public reported trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2017Every state in 2017This day in weather historyWarnings in West Virginia, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 695914.